Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on $ 4/n=1/x+1/y+1/z$


Author: Xun Qian Yang
Journal: Proc. Amer. Math. Soc. 85 (1982), 496-498
MSC: Primary 10B20
DOI: https://doi.org/10.1090/S0002-9939-1982-0660589-3
MathSciNet review: 660589
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Denoting by $ S(N)$ the number of natural numbers $ n$ less than $ N$ for which

$\displaystyle \frac{4} {n} = \frac{1} {x} + \frac{1} {y} + \frac{1} {z}$

has no solutions in positive integers, we show that $ S(N) \ll N/{\log ^2}N$.

References [Enhancements On Off] (What's this?)

  • [1] L. J. Mordell, Diophantine equations, Academic Press, New York and London, 1969. MR 0249355 (40:2600)
  • [2] Chao Ko, Chi Sun and S. J. Chang, On the equation $ 4/n = 1/x + 1/y + 1/z$, J. Sichuan Univ. (Science) 3 (1964).
  • [3] Ralph W. Jollensten, A note on the Egyptian problem, Proceedings of the Seventh Southeastern Conference on Combinatorics, Graphs, and Computing (Louisiana State Univ., Baton Rouge, La., 1976), pp. 351-364. MR 0429735 (55:2746)
  • [4] William A. Webb, On $ 4/n = 1/x + 1/y + 1/z$, Proc. Amer. Math. Soc. 25 (1970), 578-584. MR 4, 1639. MR 0256984 (41:1639)
  • [5] H. Halberstam and H. E. Richert, Sieve methods, Academic Press, New York, 1974. MR 0424730 (54:12689)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10B20

Retrieve articles in all journals with MSC: 10B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0660589-3
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society